Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Taking citalopram for PTSD. Light headed and swimming sensation. Ran out of SSRI. Any clue?

I am on citalopram for PTSD and I am doing quite well but I often get light headed and and swimming sensation. I've felt like this before when I ran out of my SSRI for a week and it felt horrible. It seems like the feeling is exasperated when I look to the left or right suddenly and I am light sensitive also.

Any clue?
Asked On : Mon, 8 Apr 2013
Answers:  1 Views:  52
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
welcome to Healthcare Magic.

If your symptoms like light headed and and swimming sensation are occuring after stoppage of citalopram then it is related to withdrawal symptoms of citalopram due to abrupt discontinuation of medicine. So, restart your treatment.

Same time these symptoms can occur due to part of PTSD symptoms, low BP and vitamins deficiency, which need to rule out in your case after evaluation, and treatment according to cause.

Wish you all the best.

Dr Ashish Kumar Mittal
Answered: Mon, 8 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor